Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 43, NWS Phoenix, AZ

September 10, 2013Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Sep 10, 2013, 11:25 AM MST for Maricopa County, Arizona. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2013, 11:25 AM MST (18:25 UTC)
Expired
Sep 10, 2013, 1:30 PM MST
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 111 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 11:34 AM MSTHEAVY RAIN 1.251 E Wickenburg, AZ1.25 IN. OF RAIN MEASURED IN 15 MINUTES
Sep 10, 11:38 AM MSTHEAVY RAIN 1.26Circle City, AZMARICOPA COUNTY FLOOD CONTROL DISTRICT GAUGE ALONG US 60 NW OF WITTMANN MEASURED 1.26 INCHES RAINFALL IN AN ESTIMATED 45 MINS.
Sep 10, 12:33 PM MSTFLASH FLOODCircle City, AZMARICOPA COUNTY SHERRIFS DEPUTY REPORTED FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 68 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 6.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
786 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

033 
WGUS55 KPSR 101825
FFWPSR
AZC013-102030-
/O.NEW.KPSR.FF.W.0043.130910T1825Z-130910T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1125 AM MST TUE SEP 10 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES WITTMANN...WICKENBURG...CIRCLE CITY...
   AND SURROUNDING DESERT WASHES

* UNTIL 130 PM MST

* AT 1116 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  DETECTED HEAVY THUNDERSTORM RAINS THAT COULD POTENTIALLY LEAD TO 
  FLOOD OR FLASH FLOODING NEAR THE CIRCLE CITY AREA. 2 INCHES OF 
  RAIN COULD EASILY FALL IN AN HOUR. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRISTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...ROADS...AND LOW LYING SPOTS. UNBRIDGED
CROSSINGS WILL BE ESPECIALLY DANGEROUS.

&&

LAT...LON 3400 11272 3392 11240 3370 11250 3365 11271
      3400 11277

$$

HV
2 follow-up statements
713 
WGUS75 KPSR 101908
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1208 PM MST TUE SEP 10 2013

AZC013-102030-
/O.CON.KPSR.FF.W.0043.000000T0000Z-130910T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1208 PM MST TUE SEP 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR
CENTRAL MARICOPA COUNTY...

AT 1204 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED 
TO MONITOR SLOW MOVING AND PERSISTENT THUNDERSTORMS PRODUCING VERY 
HEAVY RAINFALL CAPABLE OF FLASH FLOODING NEAR WITTMANN...CIRCLE 
CITY...AND ALONG GRANDE AVENUE HEADING INTO AND THROUGH WICKENBURG. 

RAINFALL GAGES AND SPOTTERS IN THE AREA HAVE MEASURED ONE AND ONE 
QUARTER INCH TO NEAR ONE AND THREE QUARTER INCHES RAINFALL OVER THE 
LAST HOUR. EXPECT WATER TO BE RUNNING OVER AREA ROADWAYS AND 
NEIGHBORHOOD ROAD SURFACES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING 
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3400 11272 3392 11240 3370 11250 3365 11271
      3400 11277

$$

NOLTE
055 
WGUS75 KPSR 101948
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1248 PM MST TUE SEP 10 2013

AZC013-102030-
/O.CON.KPSR.FF.W.0043.000000T0000Z-130910T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1248 PM MST TUE SEP 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR 
CENTRAL MARICOPA COUNTY...FOR THE AREAS AROUND WICKENBURG...CIRCLE 
CITY...MORRISTOWN...NEARBY CASTLE HOT SPRINGS ROAD...AND PORTIONS
OF HIGHWAY 74...

AT 1237 PM MST...HEAVY THUNDERSTORM RAINS CONTINUE TO DEVELOP IN THE 
WARNING AREA. THERE WERE REPORTS THAT CIRCLE CITY WAS FLOODED...AND
MANY DESERT WASHES IN THE AREA WERE ALSO FLOODING. ADDITIONAL 
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED WITH 
THUNDERSTORMS.

DANGEROUS FLOODING AND FLASH FLOODING IN THE DESERTS EAST OF 
WICKENBURG AND NORTH OF CIRCLE CITY...ESPECIALLY ALONG THE CASTLE 
HOT SPRINGS ROAD...IS EXPECTED. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3400 11272 3392 11240 3370 11250 3365 11271
      3400 11277

$$

HV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 9:05 AM MST, 2 hours 20 minutes earlier.

Area forecast discussion, Sep 10, 9:05 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
905 AM MST TUE SEP 10 2013

...ELEVATED PRECIPITATION CHANCES WITH HEAVY RAINFALL POTENTIAL
CONTINUES THROUGH TONIGHT...

.SYNOPSIS...
AN UPPER LOW WILL CONTINUE TO PROVIDE WEATHER DISTURBANCES TO
INTERACT WITH MONSOON MOISTURE...SUPPORTING A CONTINUED WET AND
ACTIVE STORM PATTERN WITH A THREAT FOR HEAVY RAINFALL TODAY INTO
TONIGHT. CLOUDY SKIES IN COMBINATION WITH SHOWERS AND THUNDERSTORMS
WILL KEEP DAYTIME HIGHS WELL BELOW NORMAL THROUGH MIDWEEK. MOISTURE
WILL BE SLOW TO CLEAR OUT OF THE AREA...KEEPING AT LEAST SLIGHT
CHANCES IN THE FORECAST THROUGH THE END OF THE WORK WEEK.
TEMPERATURES WILL ALSO BEGIN A SLOW CLIMB BACK TOWARDS MORE NORMAL
READINGS.

&&

.DISCUSSION...
ANOTHER ACTIVE SHOWER/TSTM DAY MAY BE IN THE OFFING...PARTICULARLY
IN WEST CENTRAL AZ OVER OUR LA PAZ AND WESTERN MARICOPA COUNTIES.
WEATHER BALLOONS SHOWED MONSOON MOISTURE WAS MODERATELY HIGH BUT
CONCENTRATED OVER THE SOUTHWEST QUARTER OF AZ. YESTERDAY LOW LEVEL
MOISTURE VALUES WERE BORDERLINE EXCESSIVE...HOWEVER MUCH OF IT FELL
OUT HAS HEAVY RAIN...PARTICULARLY COUPLED WITH UPPER LEVEL DYNAMICS
ASSOCIATED WITH A CUTOFF LOW CIRCULATING OVER SOUTHERN CA.

300/250 MB HEIGHT RISES SEEN OVER THE PACIFIC NORTHWEST WERE
RELATIVELY HIGH SUGGESTING THE SOUTHERN CA TROF MAY RETROGRADE A
BIT...AND IF THAT HAPPENS...RELATIVELY STRONG DYNAMICS WILL DEVELOP
AGAIN OVER WEST CENTRAL AZ.  ADDITIONALLY...500 MB TEMPERATURES OVER
SOUTHERN CA AND WESTERN AZ HAVE COOLED INTO THE MINUS 10 DEG C
RANGE...WHICH IS UNSEASONABLY COOL...VALUES TYPICALLY SEEN IN OCT.
THEREFORE...WE EXPECT AN ACTIVE SHOWER/TSTM DAY IN THE ABOVE
MENTIONED COUNTIES...AND A FLASH FLOOD WATCH MAY BE ISSUED AS SOON
AS WE GET A LOOK AT THE NEW GFS MODEL GUIDANCE.

ON WEDNESDAY THE CUTOFF LOW OVER SOUTHERN CA STARTS TO MOVE
NORTHEASTWARD...TOWARD SOUTHERN NEVADA...WITH MOST UPPER LEVEL
DYNAMICS SHIFTING INTO SOUTHERN NEVADA...SOUTHWEST UTAH...AND
NORTHWEST AZ. MOST OF SOUTHWEST AND SOUTH CENTRAL AZ...OUR FORECAST
AREA...BECOMES RELATIVELY STABLE AND SLIGHTLY DRIER.

CURRENT FORECASTS LOOK TO BE IN GOOD SHAPE...WITH THE EXCEPTION OF A
FLASH FLOOD WATCH THAT MAY BE ISSUED FOR LA PAZ AND WESTERN MARICOPA
COUNTIES FOR THIS AFTERNOON. NO UPDATES EXPECTED...PREVIOUS
DISCUSSION STILL APPLIES.

PREVIOUS DISCUSSION...ISSUED 441 AM MST...
UPPER LOW REMAINS IN PLACE OVER THE DESERT SOUTHWEST...CENTERED
NORTH OF BLYTHE ALONG THE WESTERN AZ BORDER. COMBINATION OF THE LOW
AND THE LARGE UPPER HIGH OVER THE CENTRAL CONUS CONTINUES TO PULL
PLENTIFUL AMOUNTS OF MOISTURE NORTHWARD AND INTO AZ AND FAR SERN CA.
MOISTURE HAS THINNED A BIT OVER THE PAST 24 HOURS...PWAT VALUES HAVE
DROPPED BELOW 1.6 INCHES AND VAPOR IMAGERY DEPICTS THE DEEP MOISTURE
PLUME SHIFTING SOMEWHAT TO THE EAST AND MORE INTO NEW MEXICO.
STILL...MOISTURE IS MORE THAN SUFFICIENT TO GENERATE MODERATE OR
EVEN LOCALLY HEAVY RAINS GIVEN THE GOOD DYNAMICAL FORCING WE HAVE
SEEN OVER LAST 2 DAYS...AND WILL SEE AGAIN TODAY. ALSO...SURFACE
DEWPOINTS OVER THE DESERTS REMAIN VERY HIGH AND AT 2 AM THEY MOSTLY
RANGED FROM MID 60S TO LOW 70S.

AT 2 AM RADAR INDICATED SCATTERED SHOWERS ACROSS SERN CA AND THE
SWRN AZ DESERTS...ASSOCIATED WITH A PAIR OF VORT SPOKES ROTATING
AROUND THE MAIN UPPER LOW. ANOTHER VORT MAX WAS MOVING NORTH AND
INTO NERN AZ. WE WILL CONTINUE TO BE UNDER THE INFLUENCE OF BOTH
VORT SPOKES ROTATING AROUND THE LOW TO OUR WEST...AND ADDITIONAL
VORT MAXES MOVING NORTH OUT OF NWRN MEXICO. GIVEN THE AMOUNT OF
MOISTURE IN PLACE...WE CAN EXPECT SCATTERED TO NUMEROUS SHOWERS TO
DEVELOP YET AGAIN TODAY...WITH ISOLATED EMBEDDED THUNDERSTORMS.
GIVEN THE AMOUNT OF PRECIP WE HAVE ALREADY HAD...AND THE COOL
SURFACE TEMPS...INSTABILITY WILL NOT BE EXCESSIVE SO THUNDERSTORM
COVERAGE AND INTENSITY SHOULD BE LIMITED. STILL...ANY WEAK
THUNDERSTORM COULD EASILY GENERATE LOCALLY HEAVY RAIN WHICH COULD
PRODUCE SOME FLOODING OR EVEN FLASH FLOODING. POPS TODAY WILL RANGE
FROM CHANCE OUT WEST...IN SERN CA...TO LIKELY ACROSS MOST OF SW AND
SOUTH CENTRAL AZ. DUE TO DIFFICULT IN MODELS RESOLVING THE VARIOUS
DISTURBANCES...CONFIDENCE IN TIMING/TRACKING THEM IS SOMEWHAT LOW
AND THUS POPS ARE RATHER BROAD BRUSHED WITH THIS WEATHER PATTERN.
UPPER LOW STARTS TO LIFT TO THE NORTH TONIGHT...AND STEERING FLOW
BECOMES MORE SOUTHWESTERLY...AND AS THIS OCCURS MOISTURE STARTS TO
THIN A BIT FROM THE WEST/SOUTHWEST. POPS WILL TAPER OFF TONIGHT WITH
JUST CHANCE NUMBERS FORECAST ACROSS THE LOWER AZ DESERTS AFTER
MIDNIGHT.

BY WEDNESDAY THE LOW TO OUR WEST IS FORECAST TO MIGRATE NORTHWARD
INTO NORTHERN AZ OR SOUTHERN NEVADA/UTAH. AS THIS OCCURS STEERING
FLOW BECOMES SOUTHWEST TO WEST AND THIS WILL LEAD TO A GRADUAL
EROSION OF MOISTURE AND A DECREASE IN OUR POP TRENDS. BY WED EVENING
POPS WILL LOWER TO MOSTLY LESS THAN 25 PERCENT EXCEPT FOR HIGHER
TERRAIN AREAS EAST OF PHOENIX. HIGH TEMPS WILL STILL BE SUPPRESSED
AS MOISTURE WILL STILL BE SOMEWHAT ON THE HIGH SIDE. FOR THURSDAY
INTO THE WEEKEND...THE PERSISTENT WEST OR NORTHWEST STEERING FLOW
WILL CONTINUE TO ERODE MOISTURE...AND POPS WILL LOWER INTO THE
SINGLE DIGITS OVER THE WESTERN DESERTS...WITH ONLY SLIGHT CHANCES
LEFT OVER SOUTH CENTRAL ARIZONA. IN FACT...BY THE WEEKEND STORMS
SHOULD BE MOSTLY CONFINED TO HIGHER TERRAIN LOCATIONS SOUTHEAST AND
EAST OF THE GREATER PHOENIX AREA...WITH MOSTLY SUNNY SKIES EXPECTED
ACROSS THE CENTRAL AND WESTERN DESERTS. OF COURSE THERE WILL BE A
WARMING TREND AS THE MOISTURE THINS...WITH TRIPLE DIGIT HIGHS
FORECAST OVER MOST OF THE LOWER DESERTS BY FRIDAY. HIGHS SHOULD
REACH BACK TO SEASONAL NORMALS ACROSS THE CENTRAL AZ DESERTS BY THE
WEEKEND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
SHOULD BE IN FOR ANOTHER ACTIVE RAIN DAY...BUT MORE ON THE SCATTERED
SIDE. THROUGH THE REST OF THE MORNING HOURS...EXPECT A GRADUAL
INCREASE IN SHOWER ACTIVITY...MAINLY TOWARD LATE MORNING. THE BEST
TIMEFRAME FOR WIDESPREAD SHOWERS SEEMS TO BE FROM LATE MORNING
THROUGH EARLY AFTERNOON. IF ENOUGH BREAKS IN THE CLOUDS OCCUR THIS
MORNING...MAY SEE ENOUGH INSTABILITY FOR A FEW THUNDERSTORMS...BUT
STILL NOT CONFIDENT ENOUGH TO ADD INTO AREA TAF SITES. IF A
PROLONGED PERIOD OF RAIN OCCURS TODAY OR IF SHOWERS ARE HEAVY
ENOUGH...COULD SEE A PERIOD OF MVFR CIGS/VSBYS. BY LATE THIS
AFTERNOON...SHOWER ACTIVITY IS EXPECTED TO TAPER OFF...BUT STILL
CAN/T RULE THEM OUT COMPLETELY THROUGH THE REST OF THE TAF PERIOD.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SCATTERED LIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
THIS MORNING DUE TO A LINGERING UPPER LOW CENTERED OVER THE AREA.
SOME AFTERNOON REDEVELOPMENT OF TSTMS IS POSSIBLE MAINLY OVER
SOUTHWEST ARIZONA. OTHERWISE ANTICIPATE LIGHT AND VARIABLE
WINDS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AND WARMER CONDITIONS WILL PREVAIL THIS PERIOD. LIGHT WIND.
ISOLATED AFTERNOON AND EVENING TSTMS POSSIBLE HIGHER TERRAIN OF
SOUTHERN GILA COUNTY. MINIMUM RELATIVE HUMIDITIES WILL GENERALLY
FALL INTO THE TEENS ON THE DESERTS...AND NEAR 30 PERCENT IN THE
HIGHER TERRAIN OF SOUTHERN GILA COUNTY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...VASQUEZ/CB
AVIATION...KUHLMAN
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Sep 10, 5:56 AM MST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
556 AM MST TUE SEP 10 2013

AZZ020-021-025-026-CAZ030>033-111300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
556 AM MST TUE SEP 10 2013 /556 AM PDT TUE SEP 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS...AND EMBEDDED ISOLATED
THUNDERSTORMS...ARE EXPECTED. THE PRIMARY WEATHER HAZARD WILL BE
LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLOODING OR FLASH FLOODING.
GUSTY WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH STRONGER
THUNDERSTORMS. PATCHY DENSE BLOWING DUST AND SAND IS MAY OCCUR IN
ASSOCIATION WITH GUSTY OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOUTHWEST TO WEST FLOW ALOFT WILL LEAD TO A DECREASING MOISTURE TREND
FROM WEDNESDAY INTO THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL
BECOME ISOLATED WEDNESDAY AFTERNOON AND EVENING...AND BY THURSDAY
AFTERNOON THERE WILL BE LITTLE OR NO THUNDERSTORMS EXPECTED. PRIMARY
WEATHER HAZARDS WILL INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...PATCHY
DENSE BLOWING SAND OR DUST...LOCALLY MODERATE TO HEAVY RAIN AND
DEADLY LIGHTNING. NO WEATHER HAZARDS ARE EXPECTED FRIDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ022>024-027-028-111300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
556 AM MST TUE SEP 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA AND
SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS...AND EMBEDDED ISOLATED
THUNDERSTORMS...ARE EXPECTED...AND THEY WILL GRADUALLY DECREASE FROM
THE WEST TONIGHT. THE PRIMARY WEATHER HAZARDS ARE LOCALLY HEAVY RAIN
WHICH COULD LEAD TO FLOODING OR FLASH FLOODING. IN ADDITION...GUSTY
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS.
PATCHY DENSE BLOWING DUST MAY OCCUR IN ASSOCIATION WITH GUSTY OUTFLOW
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SOUTHWEST TO WEST FLOW ALOFT WILL LEAD TO A STEADY DECREASE IN
MOISTURE WEDNESDAY INTO THE WEEKEND. ON WEDNESDAY SHOWERS AND
THUNDERSTORMS WILL BECOME ISOLATED TO SCATTERED. THE PRIMARY WEATHER
HAZARDS WILL INCLUDE GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY HEAVY
RAIN...PATCHY DENSE BLOWING DUST AND DEADLY LIGHTNING. BY THURSDAY
THUNDERSTORMS WILL BECOME ISOLATED AND WILL MAINLY BE CONFINED TO THE
HIGHER TERRAIN AREAS OF SOUTHERN GILA COUNTY. BY THE WEEKEND ISOLATED
THUNDERSTORMS WILL BE LIMITED TO HIGHER TERRAIN AREAS THAT ARE MOSTLY
EAST OF GLOBE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:23 PM MSTSpecial Weather StatementPSRMaricopa67 min
Sep 9, 5:29 PM MSTBlowing Dust AdvisoryPSR3 hr
Sep 9, 5:32 PM MSTSpecial Weather StatementPSRYuma58 min
Sep 9, 6:25 PM MSTAreal Flood AdvisoryPSRYuma110 min
Sep 9, 6:46 PM MSTAreal Flood AdvisoryPSRLa Paz119 min
Sep 9, 7:25 PM MSTSpecial Weather StatementPSR65 min
Sep 9, 7:49 PM MSTAreal Flood AdvisoryPSRYuma116 min
Sep 9, 10:27 PM MSTAreal Flood WarningPSRMaricopa6 hr
Sep 10, 9:21 AM MSTAreal Flood AdvisoryPSRMaricopa114 min
Sep 10, 9:51 AM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa114 min
Sep 10, 10:20 AM MSTAreal Flood AdvisoryPSRMaricopa115 min
Sep 10, 11:02 AM MSTFlash Flood WarningPSRLa Paz3 hr
Sep 10, 12:59 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Sep 10, 1:31 PM MSTAreal Flood WarningPSRMaricopa8 hr
Sep 10, 1:53 PM MSTAreal Flood AdvisoryPSRMaricopa112 min
Sep 10, 1:59 PM MSTSpecial Weather StatementPSRMaricopa46 min
Sep 10, 2:00 PM MSTAreal Flood WarningPSRLa Paz8 hr
Sep 10, 4:36 PM MSTAreal Flood WarningPSRLa Paz, Maricopa12 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.